Doctors Lounge - Pharmacy AnswersBack to Pharmacy Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 9/5/2017.
Forum Name: Pharmacy & Drug Topics
|angelforever34 - Thu Jun 23, 2005 7:58 pm|
I was wondering if urinary retension can make the side effects to your medications worse? My medications have been causing me to get muscle spasms, all over cramping, numbness & tingling, headaches, jerking in my arms & legs, irregular heartbeats, nausea & urinary tract infections. I know this is not normal side effects. There's medications that I've used long-term that now cause me to get sick. I actually have bilateral hydronephrosis. Where I am retaining urine in my kidneys, could that increase the amount of medication in me causing such problems? If that is what's wrong, would it be safe to continue my medications?
|Najah - Fri Jun 24, 2005 12:35 am|
You did not mention the cause of bilateral hydronephrosis is due to bilateral ureteric stones,vesicoureteric reflux or bladder neck obstruction due prostatic hypertrophy and other causes.It is well known that some drugs like anticholinergic drugs ,some antidepressants ,and antihistamines may precipitate urinary retention in patients with bladder neck obstruction.
|angelforever34 - Fri Jun 24, 2005 1:51 am|
I have had post fluid retension in my bladder before from taking an antidepressent. The same medication caused the flank pain. And I have cystoscopy's done every year due to interstitial cystitis so I know my bladder neck stays open. And I do not know what is causing the hydronephrosis or my kidney pain other than it was a reaction from a medication the begin with. My urologist sent me to the hospital a couple of days ago to have a renal ultrasound done to see if it's still there. If it is, he's going to do surgury to find the cause. The CT scans did not indicate why I had the problem. I would just really like to know if you can get sick like that from retaining urine in your kidneys. I'd really hate to think my medications could make me that sick all on their own. Thanks.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.